Jump to content
Important Survey - Please Participate ×

ativan victim needs help tapering off ativan, doctor prescribed ativan


[at...]

Recommended Posts

Hi everyone.  I am 68 years old.  Was very healthy until 6 months ago after stopping drinking alcohol, 6 weeks later started having panic attacks.  Was prescribed 4 mg ativan (lorizapine), 1 mg 4x day, indefinitely.  Never told I could handle panic attacks on my own with some coaching.  Never told about addiction or extremely severe withdrawal I am going through.  Have tapered down to 1 mg a day now (.5 x2 a day), at 25% drop each time and am EXTREMELY ill, debilitated.  Can find no doctor who knows how to help me.  Afraid of 3-day fast detox.  Don't ever want to be put on any drugs again.  Washington D.C. area. 
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  You are tapering too fast by our standards, 25% drops are not recommended, and fast tapers, like cold turkeys, can bring on severe symptoms.  It would be a good idea to taper more slowly.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

  • 4 weeks later...

The doctor who prescribed lorazepam (ativan) has given me a schedule of 25% drops each time and I am suffering extremely, have been for 7 months.  now i am down to .75 mg a day but symptoms are very severe and debilitating.  i split a .5 mg, then cut in half to .25 mg, and then take the .5 + .25 as a dose, twice a day.  my pill splitter is not exact and crumbles the pills frequently so I have to guess by eyesight. 

 

I know 25% is way too big a drop from this experience.  Does anyone have advice how to lower my dose by only 10% at a time, etc.?  Please please help if you can.

 

Link to comment
Share on other sites

I cross tapered slowly to valium because it easier to taper the valium pills.  The drugs are very different but I am able to function with the addition of propranolol for work anxiety and focus.  I hope you can find something that works for you.  You should not have to suffer like this.
Link to comment
Share on other sites

The percentage of those cuts are way too much ( my opinion) and especially when you get to under a mg. I have been under 1 mg of Ativan for over a year now in tapering and am down to .4 . I am not surprised your symptons are so bad .. slow down the cuts. I am someone who believes you can taper successfully from Ativan alone, but that is my personal opinion as attempted crossovers to Valium just didn't work for me and made me more miserable.. it's an individual choice though.

I would suggest you consider crossing to a liquid taper?  Much easier to manage at this low dose ..on the Ativan withdrawal thread there are lot some of posts with directions of how to make it up..

All the very best BB

Link to comment
Share on other sites

  • 1 month later...
I don't understand how to do the cuts.  I am in northern Virginia, United States.  Is there anyone here who can help me?  Thank you
Link to comment
Share on other sites

So you have two options really. 1) Ask your doctor to updose you to a point where you can stabilize on Ativan and then taper slower or 2) hold where your at and wait for your body to catch back up to your cuts. Unfortunately, it may be sometime before that happens but maybe not too. Lots of great information and support on here though. Hope you feel better soon.
Link to comment
Share on other sites

  • 4 weeks later...
thANKS twowheelsoneone.  So i'm still at .5 mg ativan a day (.25 twice a day).  my body has not caught up with drop but may be getting better.  I will wait, as you suggest. what do I do after I stabilize?  Does anyone have a suggestion how to do next drop?  .5 is smallest manufactured dose.  I'm splitting that to .25 and taking twice a day.  Thanks for help.
Link to comment
Share on other sites

Hiya. Have you thought about titration? I'm sure someone on the titration thread will help you. Seems like you need much better accuracy. Titration would give you that. Good luck, it's horrible feeling like you do.
Link to comment
Share on other sites

×
×
  • Create New...